Jump to content
  • Sign Up
0
DANIEL*S AMBER

Tired Of Dapsone

Rate this topic

Recommended Posts

Ok, here the deal i've been diagnosed with DH and the Doctor just put me on Dapsone and never told me how bad it was. since i have been on this site i have learned alot. ( thank god for this site) so now i've been taking this medication for 7 months and blood test for the last 2 months have had some showing of low blood suger last month and now this month protien in urine i asked the Doctor and the answer is wait to see what next months will say. I was on last night and seen Dapsone is very bad for you and your kidneys & liver could fail. I take 100mg a day. Really want to know if there are other ways to help your skin and if its already too late for me?

Share this post


Link to post
Share on other sites

I doubt it is too late for you. What you need to do is to just keep very strict to the diet, if you are not already. That will stop the outbreaks without drugs.

Share this post


Link to post
Share on other sites

I also think there are other variables involved. I was fortunate to get a quick diagnosis of DH mostly because of this site, webmd and others. My initial outbreak was beginning to spread when I got my doc involved, skin biopsy and Dapsone. I took the 100mg for about 8 months and then started cutting them in half for an additional 4 months or so. January first I stopped it entirely and so far have no outbreaks. I am very strict in my diet, eat out very infrequently and made darn sure my relatives started to "get it" with regards to my issues. Also like I said this was my INITIAL outbreak. I didn't have symptoms misdiagnosed for years and oodles of anti-bodies fighting me every step of the way. I was fortunate from what I can tell.

Like many of us north of the Mason-Dixon I am low in vit D (doesn't help when you work nights as well...sleeping when the sun is out!) and compensating that as well as a good gluten-free multi. Other than the diet that is all the changes I've had to make. Like I said, I'm fortunate to have caught it so quickly.

If you had the outbreaks for an extended length of time your anti's built up much more than mine most likely. I guess what I'm really trying to say is that all of us have different symptoms, issues, lengths of time in this and no one solution fits everyone. If you are strict on the diet, and I do mean strict, with the Dapsone your outbreak should be in better shape than it was. With a consult with your physician perhaps you can begin weaning off of it? On the other hand there are people on this forum who have taken the drug for decades with no apparent side effects.

Best of luck.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×